MAUDE Adverse Event Report: STRYKER SPINE-US ANCHOR L SCREWDRIVER MODULAR RIGID; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US ANCHOR L SCREWDRIVER MODULAR RIGID; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48999000
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/10/2018
Type of Reportable Event Malfunction
Event or Problem Description
Surgeon was tightening down the screw and the head of the driver broke off.No adverse consequences were reported.
 
Additional Manufacturer Narrative
Method: visual inspection, product history review, complaint history review, nc/capa history review, labelling review, risk assessmentthe reported was confirmed upon visual inspection of the returned device.Broken fragments were retrieved and discarded.No relevant issues were found in the manufacturing records of the device lot that may have contributed to the reported event.The device was manufactured 4.5 years ago.The ifu for the device indicates: "while rare, intraoperative fracture or breakage of instruments can occur.Instruments which have experienced extensive use or extensive force are more susceptible to fracture depending on the operative precaution, number of procedures, and disposal attention." conclusion: the plausible root cause of the reported event is normal wear tear due to device age (4.5 years old).
 
Event or Problem Description

Brand Name
ANCHOR L SCREWDRIVER MODULAR RIGID
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7853181
Report Number0009617544-2018-00215
Device Sequence Number1445758
Product Code LXH
UDI-Device Identifier07613327274905
UDI-Public07613327274905
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48999000
Device Lot Number13A708
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2018
Initial Date Received by Manufacturer 08/10/2018
Supplement Date Received by Manufacturer11/28/2018
Initial Report FDA Received Date09/06/2018
Supplement Report FDA Received Date12/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1